Heart & Cardiology/Blood thinners
I recently had a stent in my heart because I had a heart attack and after the procedure they placed me on Plavix. I m very worried as I am already on aspirin which I am not sure if they realized and I think I am on too many blood thinners now. I am a little worried that I might bleed a lot if I hurt myself. Should I be concerned and tell my doctor or is this OK?
Thank you in advance
Hi Albert, please read the following link (http://blog.myheart.net/2014/07/11/plavix-side-effects-what-to-expect/
) on Plavix side effects. Bleeding is one of these side effects, and i've covered most of the things you would need to know in that article. I only recently wrote it! so good timing with the question.
The reason you are on both aspirin and Plavix is that the combination of the two significantly reduces the chance of a complication related to the stent known as stent thrombosis. This is where the stent clots of and is a life threatening emergency. For this reason plavix and aspirin are typically recommended for at least a year in most stents (1month in some stents).
You should have been given very specific instructions when youe left the hospital. You should go ahead and call them and clarify these and do not just stop the plavix without discussing it with the heart physician responsible as it could be dangerous to do so.